Alert archive / Mississippi / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS Jackson, MS

January 23, 201447 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind chill advisory at Jan 23, 2014, 4:40 AM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jan 23, 2014, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 4:40 AM CST (10:40 UTC)
In effect from
Jan 23, 2014, 6:00 PM CST
Expired
Jan 24, 2014, 9:00 AM CST
In force
15 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2477 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS44 KJAN 231040
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CST THU JAN 23 2014

...DANGEROUSLY COLD TEMPERATURES EXPECTED ACROSS THE ARKLAMISS
TONIGHT...

.AN ARCTIC AIRMASS WILL MOVE INTO THE REGION TODAY. NORTHWEST WINDS
AROUND 10 MPH WILL COMBINE WITH TEMPERATURES IN THE TEENS TONIGHT TO
RESULT IN SINGLE DIGIT WIND CHILL TEMPERATURES THROUGH 9 AM FRIDAY. 

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231845-
/O.NEW.KJAN.WC.Y.0003.140124T0000Z-140124T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
440 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
FRIDAY. 

* TIMING...THE COMBINATION OF COLD AIR AND WINDS WILL PRODUCE
  CRITICAL WIND CHILL VALUES THIS EVENING THROUGH 9 AM FRIDAY.

* WIND CHILL VALUES: IN THE SINGLE DIGITS AREAWIDE.

* IMPACTS: PROLONGED EXPOSURE OF UNPROTECTED SKIN TO COLD WIND CHILLS
  COULD LEAD TO FROSTBITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

22
3 follow-up statements
096 
WWUS44 KJAN 232140
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST THU JAN 23 2014

...DANGEROUSLY COLD TEMPERATURES EXPECTED ACROSS THE ARKLAMISS
TONIGHT...

.AN ARCTIC AIRMASS WILL MOVE INTO THE REGION TODAY. NORTHWEST
WINDS AROUND 10 MPH WILL COMBINE WITH TEMPERATURES IN THE TEENS
TONIGHT TO RESULT IN SINGLE DIGIT WIND CHILL TEMPERATURES THROUGH
9 AM FRIDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
240845-
/O.CON.KJAN.WC.Y.0003.140124T0000Z-140124T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
340 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* TIMING...THE COMBINATION OF COLD AIR AND WINDS WILL PRODUCE 
  CRITICAL WIND CHILL VALUES THIS EVENING THROUGH 9 AM FRIDAY. 

* WIND CHILL VALUES: IN THE SINGLE DIGITS AREAWIDE.

* IMPACTS: PROLONGED EXPOSURE OF UNPROTECTED SKIN TO COLD WIND 
  CHILLS COULD LEAD TO FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
726 
WWUS44 KJAN 240256
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CST THU JAN 23 2014

...DANGEROUSLY COLD TEMPERATURES EXPECTED ACROSS THE ARKLAMISS
TONIGHT...

.AN ARCTIC AIR MASS WAS MOVING INTO THE REGION TONIGHT. NORTH WINDS
AROUND 10 TO 15 MPH WILL COMBINE WITH TEMPERATURES IN THE UPPER TEENS
TO LOWER 20S LATER TONIGHT TO RESULT IN SINGLE DIGIT WIND CHILL
TEMPERATURES THROUGH 9 AM FRIDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
241100-
/O.CON.KJAN.WC.Y.0003.000000T0000Z-140124T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
856 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* TIMING...THE COMBINATION OF COLD AIR AND WINDS WILL PRODUCE
  CRITICAL WIND CHILL VALUES OVERNIGHT THROUGH 9 AM FRIDAY.

* WIND CHILL VALUES: IN THE SINGLE DIGITS TO AROUND 10 AREAWIDE.

* IMPACTS: PROLONGED EXPOSURE OF UNPROTECTED SKIN TO COLD WIND 
  CHILLS COULD LEAD TO FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
816 
WWUS44 KJAN 240951
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
351 AM CST FRI JAN 24 2014

...DANGEROUSLY COLD WIND CHILL TEMPERATURES EXPECTED ACROSS THE
HIGHWAY 82 CORRIDOR THIS MORNING...

.AN ARCTIC AIRMASS OVER THE REGION WILL COMBINE WITH NORTH WINDS
AROUND 10 MPH TO RESULT IN SINGLE DIGIT WIND CHILL TEMPERATURES
THROUGH 9 AM THIS MORNING.

LAZ015-016-023>026-MSZ047>066-072>074-241100-
/O.CAN.KJAN.WC.Y.0003.000000T0000Z-140124T1500Z/
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH...
WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...
WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
351 AM CST FRI JAN 24 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL TEMPERATURES WILL BE IN THE TEENS AT TIMES THIS MORNING
BUT REMAIN ABOVE ADVISORY CRITERIA.

$$

ARZ074-075-LAZ007>009-MSZ018-019-025>046-241500-
/O.CON.KJAN.WC.Y.0003.000000T0000Z-140124T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA
351 AM CST FRI JAN 24 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES: IN THE SINGLE DIGITS.

* IMPACTS: PROLONGED EXPOSURE OF UNPROTECTED SKIN TO COLD WIND 
  CHILLS COULD LEAD TO FROSTBITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

22

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 4:24 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 23, 4:24 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CST THU JAN 23 2014

...DANGEROUS WIND CHILL TEMPERATURES TONIGHT...
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...WATER VAPOR IMAGERY SHOWS
A POTENT NORTHERN STREAM SHORTWAVE DROPPING INTO THE CENTRAL PLAINS
AROUND THE CLOSED LOW NOTED SPINNING OVER THE GREAT LAKES REGION.
THIS SHORTWAVE WILL HELP SEND A 1045MB HIGH SOUTH ACROSS THE
NORTHERN PLAINS THIS MORNING AND OVER THE CENTRAL PLAINS BY THIS
EVENING. IN TURN...AN ARCTIC COLD FRONT NOTED MOVING INTO NORTHWEST
TENNESSEE AND CENTRAL ARKANSAS EARLY THIS MORNING WILL DROP INTO OUR
HIGHWAY 82 CORRIDOR BEFORE NOON AND OVER OUR HIGHWAY 84 CORRIDOR BY
THIS EVENING. VERY COLD AND DRIER AIR(NEGATIVE DEW POINT
TEMPERATURES) WILL MOVE INTO OUR CWA IN THE WAKE OF THE FRONT.
TEMPERATURES WILL HAVE A CHANCE TO WARM AHEAD OF THE FRONT BUT DROP
THROUGH THE AFTERNOON BEHIND THE FRONT. TEMPERATURES OVER PORTIONS
OF THE DELTA REGION WILL TOP OUT BRIEFLY ABOVE FREEZING BEFORE
DROPPING BACK BELOW FREEZING. THIS WILL BEGIN A PROLONGED PERIOD OF
BELOW FREEZING TEMPERATURES FOR OUR NORTHEAST ZONES WHERE A HARD
FREEZE WARNING WILL REMAIN IN AFFECT.  A SOUTHERN STREAM DISTURBANCE
MOVING ACROSS TEXAS TODAY WILL DEVELOP PRECIPITATION TO OUR WEST
THIS AFTERNOON AS THE COLD AIR IS MOVING INTO OUR AREA. THERE WILL
BE A VERY LOW CHANCE OF LIGHT RAIN MIXING WITH LIGHT SLEET AND LIGHT
SNOW LATE THIS AFTERNOON OVER OUR SOUTHWEST LOUISIANA PARISHES AND
SOUTHWEST MISSISSIPPI COUNTIES. THIS ACTIVITY WILL END AS A FEW
FLURRIES EARLY THIS EVENING AS THE CHANCE OF PRECIPITATION SHIFTS
WELL SOUTH OF OUR CWA. TONIGHT THE 1040MB+ HIGH WILL DROP OVER THE
SOUTHERN PLAINS BUT RIDGE EAST ACROSS NORTH MISSISSIPPI. GUSTY NORTH
WINDS THIS AFTERNOON WILL BECOME LIGHTER THROUGH THE NIGHT BUT
REMAIN STRONG ENOUGH TO RESULT IN SINGLE DIGIT WIND CHILL
TEMPERATURES. THESE LOW WIND CHILL VALUES WILL OCCUR OVER THE NORTH
THIS EVENING AND OVER THE SOUTH AFTER MIDNIGHT. A WIND CHILL
ADVISORY HAS BEEN ISSUED FOR THE WHOLE CWA TONIGHT THROUGH 9AM
FRIDAY. A VERY COLD NIGHT IS ON TAP TONIGHT AS SITES IN THE NORTH
BOTTOM OUT 10-12F AND IN THE TEENS ELSEWHERE. FRIDAY THE 1040MB HIGH
WILL SHIFT SOUTH TO THE GULF COAST AND WEAKEN. LIGHT SOUTHWEST FLOW
IS EXPECTED TO DEVELOP DURING THE AFTERNOON AND HELP TEMPERATURES
WARM ABOVE FREEZING AT MOST LOCATIONS. THE EXCEPTION IS EXPECTED TO
BE THE NORTHEAST WHERE THE HARD FREEZE WARNING IS IN EFFECT. ANOTHER
NORTHERN STREAM SHORTWAVE WILL DROP OVER THE PLAINS FRIDAY NIGHT. AN
ASSOCIATED COLD FRONT WILL DROP OVER THE MID MISSISSIPPI VALLEY BY
SUNRISE SATURDAY MORNING. WEAK WAA OVERNIGHT IN OUR AREA WILL HOLD
TEMPERATURES IN THE 20S AT MOST LOCATIONS BUT MORNING LOWS MAY DIP
BACK INTO THE TEENS IN THE NORTHEAST. /22/

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...AFTER A BRIEF RESPITE
LATER SATURDAY AND DEFINITELY SUNDAY COLD WEATHER LOOKS TO RETURN
(POSSIBLY WITH A VENGEANCE) BY MONDAY NIGHT. THE GENERAL AMPLIFIED
UPPER LEVEL NORTHWEST FLOW PATTERN ACROSS OUR REGION LOOKS TO
RETROGRADE A BIT DURING THE LONG TERM PERIOD. CONDITIONS LATELY HAVE
BEEN VERY DRY AS MOISTURE AND DEEP ATMOSPHERIC LIFT HAVE MAINLY BE
SHUNTED OFF TO OUR EAST AND SOUTHEAST. HOWEVER...WITH THE
RETROGRADING OF THE PATTERN CHANCES OF PRECIPITATION MAY START TO
SUBTLY AND GRADUALLY INCREASE. THAT SAID...CONFIDENCE IN MEASURABLE
PRECIPITATION AT THIS POINT ONLY HIGH ENOUGH TO INCLUDE AN OFFICIAL
MENTION IN THE FORECAST AHEAD OF COLD FRONT SUNDAY NIGHT (AND THEN
ONLY IN SOUTHERN ZONES) AND AGAIN ACROSS ALL AREAS NEXT THURSDAY.

HIGHLIGHTS SATURDAY AND SUNDAY...THE AIR MASS WILL BE MODIFYING IN
FRONT OF ARCTIC SURGE STARTING TO ARRIVE SUNDAY NIGHT. DAYTIME
SATURDAY AND SUNDAY WILL BE DOMINATED BY GENERAL WESTERLY WIND
VECTORS ABOVE THE SURFACE IN A TEMPORARY WARM AIR ADVECTION REGIME.
ALTHOUGH SOME SEMBLANCE OF GULF MOISTURE MAY TRY TO SNEAK NORTH INTO
SOUTHERN ZONES ON SUNDAY...THE AIR MASS SHOULD GENERALLY REMAIN
QUITE DRY...AND COUPLED WITH DRY GROUND...WILL PROMOTE BIG TIME
MIXING. MEXMOS HIGHS RAISED THESE DAYS...BUT ESPECIALLY
SUNDAY...WHEN THE EXPERIENCE OF A FEW SIMILAR SCENARIOS OVER THE
PAST FEW WEEKS MAKES HIGHS IN THE LOW TO MID 60S PLAUSIBLE IN MANY
LOCATIONS.

MONDAY AND TUESDAY...ENERGY DROPPING DOWN THE BACKSIDE OF A
RETROGRADING EASTERN CONUS TROUGH REGIME WILL COMPLETELY OPEN THE
DOOR FOR CONSIDERABLE ARCTIC AIR PUSH DOWN THE AXIS OF THE LOWER MS
VALLEY. OPERATIONAL MODELS HINT THE FULL CHILLING DOWN IN THESE
PARTS MAY COME IN TWO STAGES...SUCH AS AN INITIAL COLD FRONT SUNDAY
NIGHT INTO MONDAY MORNING FOLLOWED BY A REINFORCING COLD FRONT
MONDAY NIGHT. MODELS HINTS AT VERY MINOR PRECIP CHANCES THROUGH THIS
PERIOD...MAINLY DUE TO THE STRENGTH OF UPPER LEVEL TROUGH ENERGY
PASSING OVERHEAD. THIS POTENTIAL WILL HAVE TO BE MONITORED AND IT IS
DEFINITELY NOT OUT OF THE QUESTION SOME AREAS MAY EXPERIENCE SOME
FLURRIES AS THE COLD AIR BUILDS IN. HOWEVER...AT THIS POINT CHANCES
FOR ANY SIGNIFICANT WINTRY TYPE PRECIP ARE WAY TOO LOW TO INCLUDE
MENTION OF IN THE OFFICIAL FORECAST. AT THIS STAGE MEXMOS TEMPS
SURPRISINGLY LOOK REASONABLY FRIGID ENOUGH...ALTHOUGH I DID CUT
HIGHS IN NORTHERN ZONES MONDAY A BIT.

TUESDAY NIGHT AND WEDNESDAY...MODEL CONSENSUS RATHER GOOD THAT
TUESDAY NIGHT WILL BE THE COLDEST NIGHT AS MODIFYING ARCTIC HIGH
PRESSURE CENTER SETTLES DOWN TOWARD THE REGION. RADIATIONAL COOLING
MAY NOT BE PERFECT GIVEN SUCH STRONG HIGH PRESSURE COMING IN BUT IT
SHOULD BE GOOD ENOUGH TO YIELD DECENT CHANCE AT HITTING MEX LOWS WAY
DOWN IN THE TEENS. WEDNESDAY DAYTIME MAY END UP BEING COLDER THAN
THE WIDESPREAD 30S REPRESENTED IN THE CURRENT FORECAST...BUT
POTENTIAL FOR WEAK WARM ADVECTION MAKES IT PRUDENT TO NOT YET CUT
MEX HIGHS TOO AGGRESSIVELY FOR THAT PARTICULAR AFTERNOON.

BY WEDNESDAY NIGHT AND THURSDAY THE CONFIDENCE IN DETAILS DROPS A
BIT...BUT HIGHEST CHANCES ARE FOR GRADUAL AIR MASS MODIFICATION
WHILE AT LEAST LOW END OVERRUNNING-TYPE PRECIP CHANCES MATERIALIZE
AS A DISTURBANCE DROPS DOWN IN FLATTENING NORTHWEST FLOW. SOME
WINTRY PRECIPITATION CAN DEFINITELY NOT BE RULED OUT ON
THURSDAY...ESPECIALLY IN NORTHERN ZONES...BUT POTENTIAL FOR IMPACT
AT THIS JUNCTURE IS TOO LOW TO INCLUDE IN THE HWO.

OTHERWISE...THE HWO WILL BE UPDATED TO REFLECT POTENTIAL FOR SINGLE
DIGIT WIND CHILLS AND POSSIBLE HARD FREEZE IMPACT FOR AT LEAST
NORTHERN ZONES IN THE TUESDAY TO WEDNESDAY TIME FRAME. ALSO WILL
MENTION INCREASED FIRE DANGER SATURDAY THROUGH TUESDAY SINCE
PRECIPITATION CHANCES QUITE MINIMAL AND RH / WIND THRESHOLDS COULD
OCCASIONALLY BE ON THE BORDER OF RED FLAG CRITERIA. /BB/

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH FORECAST PERIOD. MAIN
IMPACT TO AVIATION WILL BE INCREASING NORTHERLY WINDS TODAY AS
ARCTIC AIR RUSHES INTO REGION. NORTH WINDS WITH GUSTS OF 20-25KT ARE
LIKELY BY AFTERNOON. HIGH CLOUDS AS NOTED ON SATELLITE IMAGERY EARLY
THIS MORNING WILL THICKEN AND MID CLOUDS WILL INCREASE AS AN UPPER
WAVE APPROACHES FROM THE NORTHWEST. THERE WL BE A VERY LOW CHANCE OF
A FLURRY/SPRINKLE IN THE SW LATE THIS AFTN AND EARLY EVNG BUT WL NOT
AFFECT TAF SITES. /AEG/22/

&&

.FIRE WEATHER...A STRONG DRY COLD FRONT WILL SWEEP ACROSS THE AREA
TODAY AND PRODUCE GUSTY NORTHWEST TO NORTH 20-FOOT WINDS IN EXCESS
OF 15 MPH. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL VALUES
PRODUCING RED FLAG CRITERIA FOR A COUPLE OF HOURS LATE THIS
AFTERNOON OVER THE NORTH AND CENTRAL DISTRICTS. CONSIDERING THE
BRIEF WINDOW OF MEETING CRITERIA AND WITH TEMPERATURES PLUMMETING
THIS AFTERNOON...LOWERING THE IGNITION COMPONENT OF THE FUELS HAVE
OPTED NOT TO ISSUE A RED FLAG WARNING FOR TODAY. AFTERNOON MINIMUM
RELATIVE HUMIDITIES WILL BE EVEN LOWER FRIDAY AND FOR A LONGER
DURATION BUT 20-FOOT WINDS WILL BE LIGHTER AND RED FLAG CRITERIA IS
NOT EXPECTED TO BE MET. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       44  15  39  23 /   6   8   5   0
MERIDIAN      47  14  37  21 /   4   7   3   0
VICKSBURG     40  15  39  24 /   9   9   6   0
HATTIESBURG   52  16  40  23 /  10   8   8   3
NATCHEZ       46  16  39  26 /  16  16  10   2
GREENVILLE    33  12  34  25 /   5   8   2   0
GREENWOOD     33  10  35  23 /   4   7   2   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 10 AM CST SATURDAY
     FOR MSZ029>033-038-039-046.

     WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR MSZ018-019-025>066-072>074.

LA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR LAZ007>009-015-016-023>026.

AR...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
     FOR ARZ074-075.

&&

22/BB/22
Hazardous weather outlook, Jan 22, 3:04 PM CST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST WED JAN 22 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
304 PM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

FIRE WEATHER
RISK...ELEVATED
TIMING...THURSDAY

CONTINUED DRY CONDITIONS COMBINING WITH GUSTY WINDS ON THURSDAY WILL
INCREASE THE FIRE DANGER ACROSS THE ARKLAMISS...ESPECIALLY DURING
THE LATE MORNING AND AFTERNOON HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 CONVERT URL TO
LOWERCASE!)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A HARD FREEZE IS EXPECTED THURSDAY NIGHT AND A HARD FREEZE WATCH IS
IN EFFECT FOR THE NORTHEAST PORTIONS OF THE AREA. PLEASE SEE HARD
FREEZE WATCH FOR FURTHER DETAILS.

WIND CHILL TEMPERATURES ARE EXPECTED TO BE BETWEEN 5 AND 8
DEGREES FOR THE ENTIRE OUTLOOK AREA ON THURSDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

15

&&

...HAZARD LEGEND...

*FIRE WEATHER*
EXTREME...VERY STRONG WINDS IN EXCESS OF RED FLAG WARNING
 CONDITIONS COMBINED WITH LIMITED TO MODERATE HUMIDITY. FIRES
 WILL SPREAD QUICKLY AND SPOT FIRES ARE COMMON. FIRE CONTROL IS
 VERY DIFFICULT DUE TO STRONG WINDS.
HIGH...OPEN BURNING SHOULD NOT BE ATTEMPTED. HIGH WINDS AND
 EXTREME DRY PERIODS LEAD TO EXTREME BURNING CONDITIONS. OPEN
 FIRES CAN QUICKLY ESCAPE AND ARE VERY DIFFICULT TO CONTROL,
 EVEN FOR EXPERIENCED FIREFIGHTERS. CONDITIONS CAN MEET
 MINIMUM CONDITIONS FOR RED FLAG WARNINGS IN MOST CASES.
ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED
 WIND AND LOWER HUMIDITY, EXCEPT BY EXPERIENCED FIRE
 PERSONNEL. INCREASING WINDS AND LOWER HUMIDITY CONTRIBUTE TO
 DRYING FUELS. FIRES ESCAPE CONTROL MORE EASILY AND
 CONTAINMENT IS DIFFICULT FOR INEXPERIENCED FIRE PERSONNEL.
 APPROACHING RED FLAG CONDITIONS.
LIMITED...OPEN BURNING IS USUALLY SAFE WITH PROPER CONTAINERS
 AND PRECAUTIONS UNDER LIMITED FIRE DANGER CONDITIONS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

NWS JAN FIRE WEATHER PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=FIRE_WEATHER
MISSISSIPPI FORESTRY COMMISSION...
   WWW.MFC.MS.GOV/
SPC FIRE WEATHER OUTLOOK...
   WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/
NWS FIRE WEATHER PAGE...
   WWW.SRH.NOAA.GOV/RIDGE2/FIRE/

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:17 AM CSTHard Freeze WarningJANChoctaw, Clay, Kemper, Lowndes, Noxubee, Oktibbeha and 2 more54 hr

Nearby

Wind Chill Advisories in Mississippi, 2014Wind Chill Advisories in Louisiana, 2014Wind Chill Advisories in Arkansas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.